Alert archive / Pennsylvania / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 7, 2011, 3:11 PM EDT for Warren County, New Jersey; 4 counties in Pennsylvania. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2011, 3:11 PM EDT (19:11 UTC)
- Expired
- May 7, 2011, 4:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Warren County, NJ, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 134 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
444
WWUS81 KPHI 071911
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
311 PM EDT SAT MAY 7 2011
NJZ007-PAZ054-055-061-062-072015-
CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-WARREN NJ-
311 PM EDT SAT MAY 7 2011
...A SHOWER POSSIBLY A THUNDERSTORM WITH STRONG WIND GUSTS AND SMALL
HAIL SHOULD AFFECT PARTS OF WARREN...LEHIGH...NORTHAMPTON...CARBON
AND MONROE COUNTIES...
AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHOWER...POSSIBLY A THUNDERSTORM...WITH STRONG WIND GUSTS 16 MILES
NORTH OF LEHIGHTON...MOVING EAST AT 30 MPH. THE SHOWER WILL BE NEAR
LAKE HARMONY...ALBRIGHTSVILLE...BLAKESLEE...CHRISTMANS AROUND 315
PM...MECKESVILLE...PENN FOREST RESERVOIR...BELTZVILLE STATE
PARK...PALMERTON AROUND 320 PM...POCONO RACEWAY AND LONG POND AROUND
325 PM.
THIS SHOWER IS THE STRONGEST ONE, BUT THERE ARE SEVERAL OTHER
SHOWERS MOVING THROUGH THE REGION AT THIS TIME.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THE STRONGEST
SHOWERS AND ISOLATED THUNDERSTORMS. ALSO 10 TO 15 DEGREE DROPS IN
TEMPERATURES HAVE BEEN OCCURRING WITH THE INITIAL SHOWER.
LAT...LON 4110 7505 4109 7503 4110 7498 4109 7499
4099 7487 4063 7511 4059 7518 4062 7520
4058 7527 4059 7561 4082 7588 4098 7583
4101 7575 4105 7578 4109 7578 4114 7570
$$
TFGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 7, 3:08 PM EDT, 3 minutes earlier.
Area forecast discussion, May 7, 3:08 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 308 PM EDT SAT MAY 7 2011 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL MOVE OFF THE COAST THIS EVENING. ANOTHER TROUGH OF LOW PRESSURE WILL CROSS THE REGION SUNDAY. HIGH PRESSURE WILL BUILD SOUTH FROM QUEBEC THROUGH THE MIDDLE OF NEXT WEEK...AS LOW PRESSURE MEANDERS WELL EAST OF THE MID ATLANTIC COAST. LOW PRESSURE WILL APPROACH THE REGION LATE IN THE UPCOMING WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... CONVECTION COVERAGE WILL BE THE FORECAST ISSUE FOR THE EVENING HOURS. THE SHORT WAVE AND COLD POOL WILL CROSS NORTHEAST PENNSYLVANIA AND NORTHWEST NEW JERSEY LATE THIS AFTERNOON AND THIS EVENING. SO FAR...NO HAIL REPORTS IN THE FORECAST AREA...BUT SMALL HAIL REPORTS AND WIND GUSTS IN EXCESS OF 30 KNOTS HAVE BEEN REPORTED JUST NORTH AND WEST OF THE AREA. BASED ON THIS...ENHANCED WORDING (SMALL HAIL AND GUSTY WINDS) MAY NEED TO BE ADDED TO THE EARLY PART OF THE EVENING. MOST OF THE CONVECTIVE COVERAGE SHOULD DISSIPATE WITH THE LOSS OF HEATING AND THE EXIT OF THE COLD POOL. AS THE SURFACE TROUGH ASSOCIATED WITH THE MID LEVEL SYSTEM WILL SLOW AS IT MOVES THROUGH THE REGION THIS EVENING. THE TROUGH COULD REMAIN A FOCUS FOR SHOWER ACTIVITY INTO THE EVENING...AND THIS MAY NEED TO BE COVERED WITH SLIGHT CHANCE WORDING. THE TROUGH SHOULD GET SOUTH OF THE AREA LATER THIS EVENING...BRINGING AN END TO THE ACTIVITY. MID LEVEL CLOUDINESS COULD LINGER...ESPECIALLY ACROSS THE NORTH AS THE MID LEVEL SYSTEM EXITS. AS THE SURFACE TROUGH COMES TO REST NEAR THE SOUTHERN AREAS LATER TONIGHT...MID LEVEL CLOUDS COULD DEVELOP THERE AS WELL. ELSEWHERE...SKIES SHOULD BECOME MOSTLY CLEAR. THE GRADIENT IN PLACE SHOULD SLACKEN LATER THIS EVENING AS THE SURFACE TROUGH MOVES OFFSHORE. CLEARING SKIES AND SLACKENING WINDS WILL ALLOW FOR SOME RADIATIONAL COOLING. DEW POINTS SHOULD RISE A BIT THIS EVENING AS THE TROUGH PASSES...THEN DROP AGAIN LATER TONIGHT WITH THE COOLING. RIGHT NOW...THE RADIATIONAL COOLING DOES NOT APPEAR TO BE IDEAL ENOUGH FOR WIDESPREAD FROST TO DEVELOP. A MENTION OF PATCHY FROST MAY HAVE TO BE INSERTED INTO THE VALLEYS OF THE HIGHER TERRAIN...BUT NO FROST ADVISORY WILL BE ISSUED. FOR THE MOST PART...LOWS WERE BASED ON A MOS BLEND. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... THE FORECAST AREA REMAINS IN A GENERALLY CYCLONIC FLOW SUNDAY AS THE CLOSED MID LEVEL SYSTEM MOVES OUT. A SHORT WAVE IN THE FLOW LOOKS TO PASS JUST SOUTH OF THE FORECAST AREA IN THE AFTERNOON...AS A JET STREAK CROSSES VIRGINIA. IT WOULD APPEAR AS THOUGH THE BEST INSTABILITY WILL BE ACROSS SOUTHERN AREAS SUNDAY AFTERNOON...AS MOST PLACES REACH CONVECTIVE TEMPERATURES IN THE AFTERNOON. LEFTOVER COOL TEMPERATURES IN THE MID LEVELS COULD RESULT IN ENHANCED BUILDUPS ACROSS NORTHERN NEW JERSEY IN THE AFTERNOON...BUT IT MAY BE TOO DRY IN THE LOWER LEVELS TO ALLOW PRECIPITATION TO MAKE IT TO THE GROUND. WITH THIS IN MIND...WILL KEEP NORTHERN AREAS DRY SUNDAY. FURTHER SOUTH...WHERE DYNAMICS AND MARGINAL INSTABILITY MEET...THERE IS A BETTER CHANCE OF SHOWERS. FROM THIS DISTANCE...IT WOULD APPEAR THAT MOST OF THE CONVECTIVE ACTIVITY WOULD BE CLOSER TO THE SYNOPTIC SCALE LIFT ACROSS SOUTHERN MARYLAND AND VIRGINIA. HOWEVER...THIS WILL BE A CLOSE CALL...AND A SLIGHT CHANCE OF MENTION OF SHOWERS AND THUNDERSTORMS WILL BE INSERTED INTO THE GRIDDED FORECAST FOR THE AFTERNOON. ELSEWHERE...THE AIRMASS SHOULD REMAIN STABLE ENOUGH FOR DRY CONDITIONS. CONVECTIVE TEMPERATURES SHOULD BE REACHED...BUT THE AIRMASS SHOULD BE DRY ENOUGH FOR MOSTLY SUNNY TO WORK. 850 MB TEMPERATURES SUPPORT HIGHS RANGING FROM THE MID 60S NORTH TO THE MID 70S SOUTH. THIS IS CLOSE TO THE MOS BLEND AND IS ACCEPTED. THE LAST OF THE CONVECTIVE CLOUDINESS SHOULD DISSIPATE SUNDAY EVENING WITH MAINLY CLEAR SKIES THEREAFTER. THE AIRMASS DOES NOT APPEAR TO BE AS DRY AS TODAY...SO DEW POINTS SHOULD BE A BIT HIGHER. THE NET RESULT SHOULD BE LOWS SUNDAY NIGHT BEING CLOSE TO THOSE OF TONIGHT. THIS IS AGAIN NEAR THE MOS BLEND AND ACCEPTED. THE CLOSED SYSTEM TO THE EAST AND A CLOSING MID LEVEL SYSTEM TO THE WEST WILL SET THE FORECAST AREA UP UNDER A DEVELOPING OMEGA BLOCK FOR THE BEGINNING OF THE WEEK. THE MID LEVELS STAY COOL MONDAY...AND CONVECTIVE TEMPERATURES SHOULD ONCE AGAIN BE REACHED. AGAIN...THE AIRMASS MAY BE TOO DRY FOR MORE THAN SCATTERED CUMULUS...SO MOSTLY SUNNY SHOULD BE OK. 850 MB TEMPERATURES ARE ABOUT THE SAME AS SUNDAY...AND HIGHS MONDAY SHOULD BE CLOSE TO THE MOS BLEND. SHORT RANGE MODELS TRY TO SPIN THE SURFACE LOW OFF THE NORTHERN NEW ENGLAND COAST UP ON MONDAY BEFORE IT SPINS DOWN MONDAY NIGHT AND TUESDAY AS IT HEADS SOUTHWEST. THE MAIN EFFECT FOR THE FORECAST AREA SHOULD BE CLOUDINESS...AND RIGHT NOW IT DOES NOT APPEAR AS THOUGH THERE WILL BE MUCH OF AN EFFECT...AS MID LEVEL HEIGHTS CONTINUE TO RISE. THE PRESSURE DIFFERENCE BETWEEN HIGH PRESSURE BUILDING SOUTH FROM QUEBEC AND THE OFFSHORE LOW MAY RESULT IN GUSTY WINDS AT TIMES BOTH MONDAY AND TUESDAY...ESPECIALLY NEAR THE COAST. HOWEVER...MONDAY NIGHT AND TUESDAY BOTH LOOKS DRY. TEMPERATURES SHOULD BE CLOSE TO THE MOS BLEND. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... THE EARLY PART OF THE FORECAST REMAINS WARM AND DRY AS AN OMEGA BLOCK CONTINUES TO BE FORECAST ACROSS THE EASTERN HALF OF THE COUNTRY. WEDNESDAY AND THURSDAY LOOK TO BE THE DRIEST DAYS, WITH THURSDAY BEING THE WARMEST AS WE REMAIN ON THE EASTERN PERIPHERY OF THE BUILDING RIDGE. EVEN THOUGH WE ARE EXPECTING SEASONABLY WARM AND DRY CONDITIONS WEDNESDAY AND THURSDAY, THE WARMEST AIR IS EXPECTED TO REMAIN TO OUR WEST AS THE RIDGE IS NOT EXPECTED TO BUILD ACROSS OUR AREA. WE ARE EXPECTED TO BE BETWEEN THE RIDGE TO OUR WEST AND A TROUGH TO OUR EAST, SO WE SHOULD NOT WARM UP SIGNIFICANTLY. HOWEVER, IF THE RIDGE DOES BUILD ANY FARTHER EAST, WE COULD WARM UP A FEW DEGREES MORE. THE BLOCKING PATTERN IS FORECAST TO BEGIN BREAKING DOWN AS THE RIDGE SLOWLY BUILDS EAST FRIDAY INTO SATURDAY. THIS WILL ALLOW A FRONTAL SYSTEM TO MOVE EAST AND APPROACH OUR AREA IN ADDITION TO ALLOW THE MID/UPPER TROUGH TO OUR WEST BEGIN TO MOVE AS WELL. THE FORECAST LATE IN THE WEEK INTO THE WEEKEND BECOMES A LITTLE UNCERTAIN, BUT LOOKS LIKE IT MAY BECOME DISTURBED AS THESE SYSTEMS TRY TO MOVE TO THE EAST. THEREFORE WE HAVE A CHANCE OF SHOWERS, AND POSSIBLY THUNDERSTORMS IF IT BECOMES UNSTABLE ENOUGH FRIDAY INTO SATURDAY. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. VFR CONDITIONS ARE FORECAST FOR THE REST OF TODAY, TONIGHT, AND SUNDAY MORNING...AS WELL AS FOR SUNDAY AFTERNOON FOR THE 30 HOUR KPHL TAF. A TROUGH OF LOW PRESSURE, ESPECIALLY ALOFT, WAS APPROACHING THE TAF SITES FROM THE WEST EARLY THIS AFTERNOON...AND WILL PASS THROUGH THE AREA LATER THIS AFTERNOON AND BY EARLY THIS EVENING. VFR STRATOCUMULUS IS FORECAST TO BE BROKEN TO BRIEFLY OVERCAST. A FEW LOW-TOPPED SHOWERS OR EVEN A BRIEF THUNDERSTORM WILL OCCUR ACROSS THE NORTHERN TAF SITES...AND A VICINITY SHOWER MENTION WAS KEPT THERE ALONG WITH A CB MENTION. INDIVIDUAL RADARS SHOWED THAT SHOWERS OVER SOUTH-CENTRAL PENNSYLVANIA WERE LIGHT AND WIDELY SEPARATED AT EARLY AFTERNOON...SO A VICINITY SHOWER REMARK WAS ESCHEWED FOR THE CENTRAL AND SOUTHERN TAF SITES. IF THESE MULTIPLY...A RUNNING ADJUSTMENT MAY NEED TO BE MADE. CLOUDS WILL BECOME SCATTERED AND EVENTUALLY CLEAR AWAY TONIGHT AS THE FEATURE MOVES EASTWARD AND AWAY FROM THE AREA AND DRIER AIR WORKS IN FROM THE WEST. NO VISIBILITY RESTRICTIONS ARE EXPECTED TONIGHT WITH A DRY AIRMASS IN PLACE...AND AT LEAST SOME LIGHT MIXING OCCURRING. A DRY BACKDOOR FRONT WILL SETTLE SOUTHWARD THROUGH THE REGION LATE TONIGHT AND SUNDAY, CAUSING WINDS TO SHIFT TO NORTH DURING EARLY SUNDAY MORNING, ALTHOUGH MOS GUIDANCE IS SHOWING WINDS BACKING SLIGHTLY TO NORTHWEST BY MIDDAY. A SEA BREEZE WAS INCLUDED FOR KACY AS THE ENVIRONMENTAL FLOW IS EXPECTED TO BE RATHER WEAK AND BE OVERWHELMED BY THE SEA BREEZE REGIME BY EARLY AFTERNOON. OUTLOOK... VFR CONDITIONS ARE FORECAST TO CONTINUE LATER SUNDAY AND AT LEAST INTO EARLY NEXT WEEK AS A RIDGE OF HIGH PRESSURE SETTLES ALONG THE EAST COAST. INITIAL GUIDANCE SHOWS THE RIDGE CONTINUING THROUGH MUCH OF THE WEEK. && .MARINE... THE WEATHER LOOKS TO BE FAIRLY TRANQUIL OVER THE NEXT FEW DAYS. WINDS AND SEAS ARE FORECAST TO REMAIN SUB-SMALL CRAFT ADVISORY INTO TUESDAY. A TROUGH OF LOW PRESSURE WILL PASS BY EARLY THIS EVENING... WITH WINDS BECOMING WEST TO NORTHWEST TONIGHT, AND NORTHWEST OR NORTH SUNDAY AS A BACKDOOR FRONT IS DEPRESSED SOUTH OF OUR AREA. A RIDGE OF HIGH PRESSURE WHICH IS FORECAST TO SETTLE ALONG THE EAST COAST MONDAY AND MONDAY NIGHT APPEARS TO BE MAINTAINED AT LEAST THROUGH EARLY THIS WEEK. THE RIDGE COULD PERSIST THROUGH MUCH OF THE COMING WEEK. AT THIS TIME, GUIDANCE IS SHOWING LESS OF A GRADIENT BETWEEN THE RIDGE AND THE OFFSHORE LOW BETWEEN 60 AND 65 WEST LONGITUDE, AT LEAST AS COMPARED WITH PREVIOUS MODEL RUNS. EVEN SO, WAVEWATCH GUIDANCE SHOWS SEAS FOR BUOY 44009 GROWING TO SMALL CRAFT ADVISORY LEVELS BY TUESDAY MORNING, IN RESPONSE TO THE INCREASED SWELLS COMING FROM THE OFFSHORE LOW. HOWEVER, THIS IS DELAYED BY ABOUT 12 HOURS FROM THE PREVIOUS RUN. THIS SITUATION WILL CONTINUE TO BE MONITORED FOR A POSSIBLE SMALL CRAFT ADVISORY ISSUANCE FOR TUESDAY AND ON INTO AT LEAST THE MIDDLE OF THE WEEK. FAIR WEATHER IS EXPECTED MOST OF THE TIME...BUT SCATTERED SHOWERS OR ISOLATED THUNDERSTORMS MAY OCCUR LATER SUNDAY AND SUNDAY EVENING ACROSS THE SOUTHERN COASTAL WATERS AND DELAWARE BAY IN THE PROXIMITY OF THE WEAK FRONT JUST SOUTH OF THE AREA. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...HAYES NEAR TERM...HAYES SHORT TERM...HAYES LONG TERM...ROBERTSON AVIATION... MARINE...
Hazardous weather outlook, May 7, 12:09 PM EDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1209 PM EDT SAT MAY 7 2011 NJZ001-007-PAZ054-055-061-062-081615- SUSSEX-WARREN-CARBON-MONROE-LEHIGH-NORTHAMPTON- 1209 PM EDT SAT MAY 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS MAY CONTAIN GUSTY WINDS AND SMALL HAIL THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ008>010-012>027-PAZ060-067>071- 081615- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-BERKS-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- 1209 PM EDT SAT MAY 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-081615- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1209 PM EDT SAT MAY 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 7, 12:03 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1203 PM EDT SAT MAY 7 2011
NJZ001-007-PAZ054-055-071700-
CARBON PA-MONROE PA-SUSSEX NJ-WARREN NJ-
1203 PM EDT SAT MAY 7 2011
...SCATTERED SHOWERS AND POSSIBLE THUNDERSTORMS WITH SMALL HAIL WILL
CARBON...MONROE...SUSSEX AND WARREN COUNTIES...
AT 1158 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SCATTERED SHOWERS AND POSSIBLE THUNDERSTORMS 13 MILES WEST
OF MOUNT POCONO...MOVING EAST AT 25 MPH. THE SHOWERS AND POSSIBLE
THUNDERSTORMS WILL BE NEAR POCONO PINES...TOBYHANNA AROUND 1215
PM...MOUNT POCONO...SCOTRUN AROUND 1230 PM...ALPINE MOUNTAIN...
PARADISE VALLEY AROUND 1245 PM...ECHO LAKE AND FLATBROOKVILLE AROUND
100 PM.
THE SHOWERS AND POSSIBLE THUNDERSTORMS MAY PRODUCE SMALL HAIL...AS
WELL AS GUSTY WINDS.
LAT...LON 4124 7513 4116 7516 4115 7509 4109 7503
4114 7491 4094 7497 4102 7576 4103 7576
4112 7573 4114 7570 4113 7564 4121 7557
4125 7550 4126 7522
HAYESSpecial weather statement, May 7, 1:13 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
113 PM EDT SAT MAY 7 2011
PAZ054-055-062-071845-
CARBON PA-MONROE PA-NORTHAMPTON PA-
113 PM EDT SAT MAY 7 2011
...SHOWERS AND ISOLATED THUNDERSTORM WILL AFFECT CARBON...MONROE AND
NORTHAMPTON COUNTIES...
AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND POSSIBLE THUNDERSTORMS CENTERED 7 MILES
SOUTHEAST OF WILKES-BARRE...MOVING SOUTHEAST AT 25 MPH. THE AREA
WILL REACH BLAKESLEE AROUND 130 PM...LAKE HARMONY...POCONO PINES
AROUND 145 PM...LONG POND...POCONO RACEWAY AROUND 200
PM...REEDERS...SCOTRUN AROUND 215 PM...STROUDSBURG AND DELAWARE
WATER GAP AROUND 230 PM.
SMALL HAIL IS LIKELY WITH THE STRONGER SHOWERS AND THUNDERSTORMS AND
ISOLATED WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE.
LAT...LON 4121 7514 4116 7516 4115 7509 4109 7504
4069 7540 4095 7588 4098 7586 4101 7575
4105 7578 4110 7577 4114 7570 4113 7564
4121 7558 4124 7550
TFGSpecial weather statement, May 7, 3:00 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
300 PM EDT SAT MAY 7 2011
NJZ001-008-072030-
MORRIS NJ-SUSSEX NJ-
300 PM EDT SAT MAY 7 2011
...A STRONG SHOWER...POSSIBLY A THUNDERSTORM WILL AFFECT MORRIS AND
SUSSEX COUNTIES...
AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG SHOWER, POSSIBLY A THUNDERSTORM 10 MILES SOUTHWEST OF
MONTAGUE...MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR
CRANDON LAKES...BRANCHVILLE AROUND 315 PM...NEWTON...SUSSEX AROUND
330 PM...ANDOVER...FRANKLIN AROUND 345 PM...LAKE MOHAWK...HOPATCONG
AROUND 400 PM...LAKE TELEMARK AND WHARTON AROUND 415 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
ALSO EXPECT ABOUT A 10 TO 15 DEGREE DROP IN TEMPERATURE AS THE
SHOWER OR THUNDERSTORM MOVES THROUGH.
LAT...LON 4115 7442 4109 7449 4104 7449 4105 7444
4101 7440 4082 7463 4111 7496 4120 7488
4122 7488 4127 7484 4131 7480
TFGSpecial weather statement, May 7, 3:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
311 PM EDT SAT MAY 7 2011
NJZ007-PAZ054-055-061-062-072015-
CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-WARREN NJ-
311 PM EDT SAT MAY 7 2011
...A SHOWER POSSIBLY A THUNDERSTORM WITH STRONG WIND GUSTS AND SMALL
HAIL SHOULD AFFECT PARTS OF WARREN...LEHIGH...NORTHAMPTON...CARBON
AND MONROE COUNTIES...
AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHOWER...POSSIBLY A THUNDERSTORM...WITH STRONG WIND GUSTS 16 MILES
NORTH OF LEHIGHTON...MOVING EAST AT 30 MPH. THE SHOWER WILL BE NEAR
LAKE HARMONY...ALBRIGHTSVILLE...BLAKESLEE...CHRISTMANS AROUND 315
PM...MECKESVILLE...PENN FOREST RESERVOIR...BELTZVILLE STATE
PARK...PALMERTON AROUND 320 PM...POCONO RACEWAY AND LONG POND AROUND
325 PM.
THIS SHOWER IS THE STRONGEST ONE, BUT THERE ARE SEVERAL OTHER
SHOWERS MOVING THROUGH THE REGION AT THIS TIME.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THE STRONGEST
SHOWERS AND ISOLATED THUNDERSTORMS. ALSO 10 TO 15 DEGREE DROPS IN
TEMPERATURES HAVE BEEN OCCURRING WITH THE INITIAL SHOWER.
LAT...LON 4110 7505 4109 7503 4110 7498 4109 7499
4099 7487 4063 7511 4059 7518 4062 7520
4058 7527 4059 7561 4082 7588 4098 7583
4101 7575 4105 7578 4109 7578 4114 7570
TFGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 9:54 PM EDT | Special Marine Warning | PHI | 96 min | |
| May 7, 3:00 PM EDT | Special Weather Statement | PHI | Sussex | 90 min |
| May 7, 5:20 PM EDT | Special Weather Statement | PHI | Camden, Hunterdon, Mercer, Somerset | 85 min |
| May 7, 6:52 PM EDT | Special Marine Warning | PHI | 53 min | |
| May 7, 12:03 PM EDT | Special Weather Statement | PHI | Monroe | 57 min |
| May 7, 1:13 PM EDT | Special Weather Statement | PHI | Carbon, Monroe | 92 min |
| May 7, 4:29 PM EDT | Special Weather Statement | PHI | Bucks, Delaware, Montgomery, Philadelphia | 91 min |
| May 6, 9:17 PM EDT | Special Weather Statement | PHI | Kent, Queen Anne's | 58 min |
Nearby
Special Weather Statements in Pennsylvania, 2011Special Weather Statements in New Jersey, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.